MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401051
Medical Device Problem Codes Peeled/Delaminated (1454); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an amplatz super stiff was used during a pc tj liver biopsy procedure in the liver performed on (b)(6) 2023.During the procedure, it was found that the coating wire was stripped, and then they took of the catheter.The procedure was successfully completed with another amplatz super stiff device.There were no patient complications reported as a result of this event.Investigation results revealed that the core wire was detached/separated, therefore this event has been deemed an mdr reportable event.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable investigation results of core wire detached or separated.Block h10: the returned amplatz super stiff was analyzed, and upon magnification it was observed that the coil wire was unraveled due the core wire was found detached separated approximately 3.0 cm from distal tip to the transition point.Additionally, the core wire was kinked in the distal section.No other problems with the device were noted.With all the available information, boston scientific concludes that the reported event of ptfe peeled was not confirmed.However, it was observed that the coil wire was unraveled due to the core wire being found to be detached approximately 3.0 cm from the distal tip to the transition point, and the core wire was also found to be kinked in the distal section.Therefore, the probable cause of manufacturing deficiency will be assigned to this complaint since the problem found was traced to the design specification.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18314320
Report Number3005099803-2023-06612
Device Sequence Number12442079
Product Code EZB
UDI-Device Identifier08714729191155
UDI-Public08714729191155
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2025
Device Model NumberM0066401051
Device Catalogue Number640-105
Device Lot Number0029366994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2023
Initial Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown